I was put on venlafaxine hcl ER 150mg once a day and only been on it for 14 days before I stopped. I started getting real dizzy feelings so I stopped it. Now it's been 4 days since I took it and I am getting dizzy spells again. Since I was only on it for 14 days are these dizzy feelings I'm getting from stopping it and how long will they last?
Hi - did you start on 150 mg from the get go? The reason I ask is because when starting Venlafaxine, it is best to start at the low dose of 37.5 mg and work your way up to the therapeutic dose of 150 mg. Some people don’t even need 150 mg and they find 75 mg sufficient. But, you shouldn’t be started out at 150 mg - that’s a high dosage for someone with no experience taking the drug. Venlafaxine is notorious for causing discontinuation side effects. You only took it for 14 days, so the dizziness probably won’t last too much longer. However, the dizziness could also be the result of increased panic and anxiety.
Bottom line - I would give it a little more time for the dizziness to pass and ask your doctor for something to help with the dizziness if necessary. You also might want to consider giving it another try at the 37.5 mg dose. It is usually well tolerated at the low dose. From my own experience, this drug has been a life saver for me. It stopped my dizziness-related panic, all other panic symptoms, and anxiety symptoms. Feel free to contact me if you have other questions on this drug and best of luck!
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Jan 2010 • 1 answer
Updated 20 Sep 2018 • 20 answers
Updated 15 Mar 2011 • 1 answer
Updated 30 Dec 2015 • 4 answers
Updated 3 Sep 2017 • 2 answers